Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 11, 2016, 3:25 PM EDT for Grady County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2016, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
County Grady County, GA
The radar
The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WWUS82 KTAE 111925
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 11 2016
FLZ016-017-GAZ157-112015-
LEON FL-GADSDEN FL-GRADY GA-
325 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTHERN
LEON AND SOUTHERN GRADY COUNTIES UNTIL 415 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAVANA...MOVING NORTHEAST AT
20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...LAKE IAMONIA...RENO...DARSEY...PRINCES STILL...
CALVARY...GRADY CO A/P...ROCKY HILL...NICKLEVILLE AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3061 8427 3067 8439 3069 8438 3070 8438
3092 8432 3089 8415 3080 8408
TIME...MOT...LOC 1924Z 221DEG 16KT 3069 8432
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:09 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 11, 3:09 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 309 PM EDT MON JUL 11 2016 .NEAR TERM [Through Tonight]... Scattered convection will continue across the area this afternoon through around sunset and then rapidly diminish. The RAP forecasts WMSI (Wet Microburst Severity Index) values from 60-80 across the area through the remainder of the afternoon, so a few stronger storms with an isolated pulse severe storm or two remain possible. Overnight lows will generally range from the mid 70s inland to near 80 along the coast. .SHORT TERM [Tuesday Through Wednesday Night]... Ridging from the Bermuda high extends well westward into our area at the lower levels, with a rift between the Bermuda high and another area of high pressure over the southwestern states that's left our area under the influence of a weak upper level trough. Influence from this weak upper level trough will be quite limited however, and the main forcing will be from smaller scale factors such as our diurnal seabreeze fronts and from outflow boundaries and boundary collisions. Moderate flow (<10 knots) will be from the S/SE at the 1000-700 mb level both Tuesday and Wednesday will favor the development of sea-breeze thunderstorms over north Florida, particularly in the western Big Bend. With moderate moisture and instability on tap, there will be chances for strong to borderline severe thunderstorms both days, mostly focused along the Panhandle and western Big Bend. Temperatures will remain seasonably warm with highs in the low to mid 90s (and max apparent temperatures around 100) and lows in the mid 70s. .LONG TERM [Thursday Through Monday]... The pattern over the southeast will remain largely unchanged until the weekend when the upper level extent of the Bermuda high builds westward over north Florida. Chances for thunderstorms will be what is climatologically normal for this time of year, 30-40% chances across the tri-state area each afternoon and about 20% overnight over land as thunderstorm coverage dissipates as well as offshore when the land-breeze moves out over the coastal waters. Temperatures will remain slightly above normal with highs in the mid 90s and lows in the mid 70s. && .AVIATION [Through 18Z Tuesday]... Scattered showers and storms have developed mainly west of a line from ECP to DHN in an area of better instability and lift. Hi Res models depict a slow shift to the northeast with additional development east of this area. DHN and TLH stand the better chances of experiencing with less chances at the other TAF sites. Primary VFR except underneath convection where tempo MVFR will be common. Predominate VFR returns overnight. Possible MVFR vsbys at sites that do experience rainfall this afternoon around 12Z. && .MARINE... Winds are expected to remain below 15 knots for the next several days with seas of 2 feet or less. The main concern for marine operators will be our daily chances for thunderstorms, which could cause very localized areas of higher winds and seas. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Scattered thunderstorms the next several days may cause localized areas of heavy rainfall, but no widespread heavy rain or flooding is expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 96 76 / 0 30 10 30 20 Panama City 79 89 79 89 79 / 10 20 0 30 10 Dothan 74 93 74 94 75 / 10 30 10 30 10 Albany 74 95 75 96 75 / 10 10 10 20 20 Valdosta 73 95 74 96 74 / 10 30 20 30 30 Cross City 73 94 74 95 75 / 10 30 10 30 30 Apalachicola 78 90 78 91 78 / 10 20 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Moore LONG TERM...Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...DVD HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 11, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 PM EDT MON JUL 11 2016 FLZ016-017-111945- LEON FL-GADSDEN FL- 257 PM EDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GADSDEN AND NORTH CENTRAL LEON COUNTIES UNTIL 345 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...HAVANA...TALLAHASSEE...CONCORD...HINSON...SCOTLAND... GIBSON...TALLAHASSEE COML AIRPORT...KILLEARN LAKES... ORCHARD POND AND LAKE JACKSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3044 8443 3049 8453 3069 8440 3059 8420 TIME...MOT...LOC 1857Z 226DEG 16KT 3051 8445 ADL
Local storm report, Jul 11, 3:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 6 WNW FORT GAINES 31.66N 85.13W
07/10/2016 HENRY AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.
&&
DVDLocal storm report, Jul 11, 3:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 6 WNW FORT GAINES 31.66N 85.13W
07/11/2016 HENRY AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG COUNTY ROAD 97.
CORRECTED DAY TO JULY 11
&&
DVDSpecial weather statement, Jul 11, 3:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT MON JUL 11 2016
GAZ122-124-112000-
TERRELL GA-RANDOLPH GA-
317 PM EDT MON JUL 11 2016
...SPECIAL WEATHER STATEMENT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CUTHBERT...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAWSON...SHELLMAN...PARROTT...YEOMANS...GRAVES...WADES...
GOFFS MILL...CHAMBLISS...OAKVILLE...PACHITLA...BENEVOLENCE...
MARTINS CROSSROADS AND BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3192 8480 3192 8469 3193 8468 3192 8468
3192 8445 3177 8440 3166 8470 3192 8484
3192 8481 3193 8481 3193 8480
TIME...MOT...LOC 1917Z 238DEG 18KT 3182 8471
ADLLocal storm report, Jul 11, 3:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 SSE BLAKELY 31.37N 84.93W
07/11/2016 EARLY GA LAW ENFORCEMENT
A TREE AND A POWER LINE WERE BLOWN DOWN ON LIBERTY
STREET.
&&
DVDSpecial weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON JUL 11 2016
FLZ016-017-GAZ157-112015-
LEON FL-GADSDEN FL-GRADY GA-
325 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTHERN
LEON AND SOUTHERN GRADY COUNTIES UNTIL 415 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HAVANA...MOVING NORTHEAST AT
20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAIRO...WHIGHAM...LAKE IAMONIA...RENO...DARSEY...PRINCES STILL...
CALVARY...GRADY CO A/P...ROCKY HILL...NICKLEVILLE AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3061 8427 3067 8439 3069 8438 3070 8438
3092 8432 3089 8415 3080 8408
TIME...MOT...LOC 1924Z 221DEG 16KT 3069 8432
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:51 PM EDT | Special Weather Statement | TAE | Walton | 24 min |
| Jul 11, 1:27 PM EDT | Special Weather Statement | TAE | Holmes | 33 min |
| Jul 11, 2:57 PM EDT | Special Weather Statement | TAE | Leon | 48 min |
| Jul 11, 3:35 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Jul 11, 4:21 PM EDT | Special Weather Statement | TAE | Gadsden | 39 min |
| Jul 11, 6:22 PM EDT | Special Weather Statement | TAE | Gilchrist | 38 min |
| Jul 11, 2:15 PM EDT | Special Weather Statement | TAE | Clay | 45 min |
| Jul 11, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 37 min |
| Jul 11, 2:39 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 51 min |
| Jul 11, 2:56 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Early | 34 min |
| Jul 11, 3:17 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 43 min |
| Jul 11, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Lee, Mitchell and 1 more | 23 min |
| Jul 11, 3:55 PM EDT | Special Weather Statement | TAE | Thomas | 50 min |
| Jul 11, 3:56 PM EDT | Special Weather Statement | TAE | Dougherty, Lee | 49 min |
| Jul 11, 4:07 PM EDT | Special Weather Statement | TAE | Decatur | 53 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | TAE | Thomas | 40 min |
| Jul 11, 1:19 PM EDT | Special Weather Statement | TAE | Dale | 26 min |
| Jul 11, 1:39 PM EDT | Special Weather Statement | TAE | Henry | 51 min |
| Jul 11, 1:46 PM EDT | Special Weather Statement | TAE | Houston | 44 min |
| Jul 11, 2:00 PM EDT | Severe Thunderstorm Warning | TAE | Henry | 30 min |
| Jul 11, 2:05 PM EDT | Special Weather Statement | TAE | Houston | 40 min |
| Jul 11, 2:14 PM EDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 31 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.